Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 31, 2006, 5:00 PM CDT for Dale County, Henry County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2006, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 31, 2006, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Dale County, AL, Henry County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 312200
SVRTAE
ALC045-067-312245-
/O.NEW.KTAE.SV.W.0243.060731T2200Z-060731T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 PM CDT MON JUL 31 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DALE COUNTY IN SOUTHEAST ALABAMA
WEST CENTRAL HENRY COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF ABBEVILLE
* UNTIL 545 PM CDT
* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF ABBEVILLE...AND MOVING NORTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BERTHA AND 6 MILES NORTHEAST OF BELLS CROSSROADS BY 515 PM CDT...
CLOPTON AND EDWIN BY 545 PM CDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3150 8526 3164 8523 3166 8541 3162 8541
3162 8550 3151 8549
$$
23-MCNATTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:35 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 31, 1:35 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 235 PM EDT MON JUL 31 2006 .SYNOPSIS... 18Z WATER VAPOR AND RUC ANALYSIS CONTINUE TO SHOW AN INCREASINGLY AMPLIFIED PATTERN ACROSS THE CONUS. LARGE UPPER RIDGE SITTING ACROSS MUCH OF THE CENTRAL PLAINS...MISSISSIPPI VALLEY...IS BEGINNING TO MOVE EAST...BRINGING THE HIGH HEAT TO THE OHIO AND TENNESSEE VALLEYS...AND EVENTUALLY THE MID-ATLANTIC AND NORTHEAST BY MIDWEEK. WEAKER UPPER LEVEL LOW IS SEEN SPINNING ACROSS NEW MEXICO TO THE WEST OF THE RIDGE AND A WEAK UPPER TROUGH IS STILL NOTED FROM THE CAROLINA COAST BACK ACROSS NORTH FLORIDA AND THE NE GOMEX. LONGER WAVE TROUGH IS NOW ONSHORE ACROSS BRITISH COLUMBIA AND THE PACIFIC NORTHWEST. GUIDANCE IS IN AGREEMENT WITH THIS FEATURE HELPING TO PUSH THE CENTRAL U.S. RIDGE TO THE EAST COAST AND SOUTHEAST COASTS WERE IT WILL TAKE UP RESIDENCE FOR THE MIDDLE PART OF THE WEEK. GLOBAL MODELS ALSO IN AGREEMENT IN ALLOWING AN UPPER LEVEL DISTURBANCE MOVING WEST ACROSS THE BAHAMAS AND FLORIDA PENINSULA TO BREAK DOWN THE SOUTHERN PART OF THIS RIDGE DURING THE LATER PART OF THE WORK WEEK. IT SHOULD BE NOTED THAT THERE IS LITTLE TO NO SURFACE REFLECTION UNDER THIS UPPER DISTURBANCE AND HENCE WOULD EXPECT LITTLE MORE THAN SOME ADDED UPPER LEVEL MOISTURE AND/OR DYNAMICS FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY NOCTURNAL ACTIVITY OVER THE COASTAL WATERS. LITTLE CHANGE TO THE SURFACE PATTERN IS EXPECTED THROUGH AT LEAST WEDNESDAY NIGHT...WITH THE SUBTROPICAL RIDGE AXIS REMAINING OVER OR JUST SOUTH OF THE FORECAST AREA. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS EARLY THIS EVENING WILL DIMINISH FAIRLY QUICKLY. A LINGERING HINT OF THE UPPER LEVEL TROUGH OVER THE NORTHEAST GOMEX MAY RESULT IN A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS AFTER MIDNIGHT TONIGHT AND INTO THE MORNING HOURS OF TUESDAY. SHOULD SEE TEMPS BACK INTO THE LOWER AND MIDDLE 90S FOR TUESDAY AFTERNOON AS THE UPPER RIDGE BUILDS TO OUR NORTH. 1000-700MB FLOW LIGHT FROM THE WEST OR SOUTHWEST AND AVAILABLE MOISTURE (PW VALUES OF 1.9-2.0) WOULD POINT TOWARD NEAR CLIMO POPS FOR OUR CWA...HOWEVER DID KNOCK POPS DOWN 5-10% INTO THE 30-40% RANGE DUE TO LESS FAVORABLE THERMODYNAMICS THROUGH THE COLUMN. MODIFIED FORECAST SOUNDINGS ARE SHOWING GENERALLY BETWEEN 1500 AND 1800 J/KG OF SURFACE BASED CAPE. THE LOWER VALUES ARE DUE TO VERY UNIMPRESSIVE LAPSE RATES ABOVE THE LCL/LFC (900-850MB). LAPSE RATE THROUGH MUCH OF THE COLUMN ARE NEAR MOIST ADIABATIC OR EVEN LESS (5-6C/KM) AS THE UPPER LEVEL RIDGE HELPS TO WARM THE MIDDLE LEVELS. MADE SIMILAR CHANGES TO THE FORECAST FOR WEDNESDAY DUE TO THE PROXIMITY OF THE UPPER RIDGE AND RESULTANT SMALL LAPSE RATES IN THE MIDDLE LEVELS. BROUGHT POPS DOWN TO THE 30-35% RANGE FOR MUCH OF THE FORECAST AREA AND NEAR 40% ACROSS THE EASTERN BIG BAY COUNTIES WHERE POPS ARE MAXIMIZED WITH LIGHT WESTERLY MEAN LEVEL FLOW. WEDNESDAY LOOKS TO BE AS HOT IF NOT A DEGREE OR TWO WARMER THAN TUESDAY WITH MIDDLE 90S LIKELY INLAND AWAY FROM THE COAST. A FEW LOCATIONS CLOSER TO THE UPPER RIDGE ACROSS OUR NORTHERN AL/GA ZONES MAY SEE UPPER 90S FOR A TIME IN THE AFTERNOON. && .LONG TERM...THURSDAY THROUGH SUNDAY. CONFIDENCE IS LOWER THAN AVERAGE IN THE EXACT PATTERN EVOLUTION FOR THE LATER PART OF THE WORKWEEK AND UPCOMING WEEKEND. GLOBAL MODELS STILL IN AGREEMENT WITH AN UNORGANIZED UPPER LEVEL DISTURBANCE MOVING WESTWARD ACROSS THE FLORIDA PENINSULA INTO THE EASTERN GOMEX THURSDAY INTO FRIDAY. THE GFS/ECMWF CONTINUE TO SHOW LITTLE TO NO SURFACE REFLECTION WITH THIS SYSTEM AND ARE SLOWLY TRENDING TO A MORE SOUTHWARD TRACK. MOST LIKELY THE MAIN INFLUENCE WILL BE AN INCREASE IN CHANCES FOR SHOWERS AND THUNDERSTORMS WITH THE ADDED UPPER LEVEL DYNAMICS. GOING FORECAST IS CLOSE TO CLIMO POPS WITH 40S AND 50S AND SEE LITTLE REASON TO BRING THESE UP AT THIS TIME. LATEST THINKING FOR THE WEEKEND WOULD BE FOR THE SUBTROPICAL RIDGE TO PULL BACK TO THE EAST AND NORTH A BIT. THIS WOULD TURN OUR LOW LEVELS WINDS BACK TO THE SOUTHEAST WITH POPS AND TEMPS RIGHT ABOUT WHERE THEY SHOULD BE FOR THIS TIME OF YEAR. && .MARINE... WEAK HIGH PRESSURE WILL REMAIN OVER OR JUST NORTH OF THE COASTAL WATERS THROUGH TONIGHT. THE SUBTROPICAL RIDGE IS FORECAST TO REMAIN ACROSS THE AREA THROUGH THE MIDDLE AND END OF THE UPCOMING WORK WEEK. WITH THE RIDGE IN THIS POSITION...WINDS AND SEAS WILL GENERALLY REMAIN BELOW CAUTIONARY LEVELS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DIMINISH IN COVERAGE DURING THE LATE AFTERNOON AND EVENING HOURS...BUT SOME ADDITIONAL STORMS WILL BE POSSIBLE AFTER MIDNIGHT. AS USUAL...WINDS AND SEAS ARE LIKELY TO BE LOCALLY HIGHER NEAR THE STRONGER STORMS. LATER THIS WEEK (THURSDAY OR FRIDAY)...A POSSIBLE UPPER DISTURBANCE/WAVE IS FORECAST TO CROSS THE FLORIDA PENINSULA INTO THE EASTERN GULF OF MEXICO AND MAY BRING AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS ONCE AGAIN...AS WELL AS INCREASED WINDS AND SEAS. IN THIS LATER WEEK TIME FRAME THERE IS SOME UNCERTAINTY AS TO THE EXACT EVOLUTION AND TIMING OF THE DISTURBANCE. && .AVIATION... LOOKS LIKE TS ACTIVITY IS OVER FOR THE DAY AT PFN. WE KEPT TEMPOS FOR TS IN FOR THIS AFTERNOON FOR DHN AND TLH WITH VICINITY AT VLD AND JUST A CB CLOUD GROUP AT ABY. THE OVERNIGHT FOG FORECAST IS A BIT TRICKY. BOTH DHN AND ABY WENT DOWN TO VLIFR CONDITIONS THIS MORNING. WE DIDNT GO QUITE AS PESSIMISTIC FOR TONIGHT, BUT STILL TOOK THEM DOWN TO LIFR CIGS FOR A COUPLE OF HOURS IN A TEMPO GROUP. CONFIDENCE IS LOW IN THIS PART OF THE FORECAST. PFN HAS A PROB30 GROUP FOR MORNING TSRA, BUT THE OTHER TERMINALS SHOULD NOT SEE ANYTHING BEFORE 18Z. && .FIRE WEATHER...NO CONCERNS. RECENT RAINFALL AND ABUNDANT LOW LEVEL MOISTURE WILL HELP TO KEEP RELATIVE HUMIDITY LEVELS ABOVE CRITICAL VALUES THROUGH THE MIDDLE PART OF THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 95 74 96/ 20 40 20 30 PANAMA CITY 77 92 78 93/ 20 35 20 30 DOTHAN 73 94 74 95/ 20 40 20 30 ALBANY 73 96 74 97/ 20 40 20 30 VALDOSTA 73 95 73 96/ 20 40 20 30 CROSS CITY 73 93 73 93/ 30 40 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...WOOL PUBLIC/MARINE...MROCZKA
Hazardous weather outlook, Jul 31, 4:43 AM CDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 543 AM EDT MON JUL 31 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-010945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 443 AM CDT MON JUL 31 2006 /543 AM EDT MON JUL 31 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY...ESPECIALLY THIS AFTERNOON AND EVENING...AS THE HEAT OF THE DAY COMBINES WITH IN PLACE MOISTURE AND INSTABILITY. OVER NORTH FLORIDA...A SEA BREEZE IS EXPECTED BY THE AFTERNOON AND AS IT MOVES INLAND...IT WILL ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE MAIN THREAT TODAY FROM THE STORMS WILL BE STRONG GUSTY WINDS AND HAIL. AN ISOLATED SEVERE STORM WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA EACH DAY...ESPECIALLY IN THE AFTERNOON AND EVENING...AS THE HEAT OF THE DAY COMBINES WITH IN PLACE MOISTURE AND INSTABILITY. THE GREATEST CHANCE WILL BE OVER NORTH FLORIDA...AS A SEA BREEZE IS EXPECTED EACH AFTERNOON AND AS IT MOVES INLAND...IT WILL ENHANCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. EACH DAY THE THREAT FOR ANY SEVERE STORMS WILL BE LOW...BUT AN ISOLATED STORM WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. MCT
In the hours before
Special weather statement, Jul 31, 2:56 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 PM EDT MON JUL 31 2006 FLZ018-019-312045- JEFFERSON-MADISON- 356 PM EDT MON JUL 31 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON AND MADISON COUNTIES... * UNTIL 445 PM EDT AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MONTICELLO...MOVING WEST AT 5 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
Special weather statement, Jul 31, 4:42 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 PM EDT MON JUL 31 2006 ALZ066-067-312230- DALE-HENRY- 442 PM CDT MON JUL 31 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE AND HENRY COUNTIES IN SOUTHEAST ALABAMA... * UNTIL 530 PM CDT AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ABBEVILLE...MOVING NORTHWEST AT LESS THAN 5 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 23-MCNATT
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.